MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TTS PEDIATRIC FLEXTEND V NECK TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TTS PEDIATRIC FLEXTEND V NECK TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFS35
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: received one (1) used list #67pfs35, pediatric tracheostomy tube 3.5 tts flextend v neck 1/ea; lot #4388120.Sample was received with documentation stating the used sample had already been decontaminated.As received, no damage or anomalies were observed.A video was returned showing a tracheostomy tube being inflated with a syringe.The cuff can be seen not fully inflating and the balloon holding a large portion of the injected water.A syringe was attached to the pilot balloon of the tube and slowly inflated with 5ml of sterile water per packaging directions.The cuff of the set was observed not to inflate completely, with a portion of the water remaining in the balloon.The cuff was gently massaged and the whole cuff inflated.The customer's issue could not be duplicated, and a root cause could not be determined.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Event or Problem Description
It was reported that upon installation of sterile water, the cuff port balloon hyperinflated before any fluid progressed through to inflate the cuff.Over inflated cuff port balloon does not indicate inflated cuff, therefore the external mechanism for cuff inflation assessment is inaccurate.There was unknown patient involvement and unknown patient harm/adverse event reported.

Brand Name
BIVONA TTS PEDIATRIC FLEXTEND V NECK TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21596365
Report Number3012307300-2025-02819
Device Sequence Number15520360
Product Code JOH
UDI-Device Identifier10351688518613
UDI-Public(01)10351688518613(17)280325(10)4388120
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67PFS35
Device Lot Number4388120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown